Alert archive / Guam / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Guam
NWS Guam issued this red flag warning at Mar 29, 2007, 12:50 PM CDT. It took effect at Mar 29, 2007, 1:00 PM CDT. It was in force for 62 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 12:50 PM CDT (17:50 UTC)
- In effect from
- Mar 29, 2007, 1:00 PM CDT
- Expired
- Apr 1, 2007, 3:00 AM CDT
- In force
- 62 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWMY80 PGUM 291750 RFWMY RED FLAG WARNING NATIONAL WEATHER SERVICE TIYAN GU 350 AM LST FRI MAR 30 2007 GUZ001-300200- /X.UPG.PGUM.FW.A.0004.000000T0000Z-070331T1000Z/ /X.NEW.PGUM.FW.W.0003.070329T1800Z-070331T0800Z/ GUAM- 350 AM LST FRI MAR 30 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM LST SATURDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM LST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF FRESH TO STRONG TRADE WINDS...LOW AFTERNOON RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE KEETCH-BYRAM DROUGHT INDEX CONTINUES TO RISE THROUGH THE EXTREME FIRE DANGER CATEGORY...INDICATING PERSISTENT DRY CONDITIONS FOR GUAM. WITH 10-HOUR FUEL MOISTURE READINGS BELOW 10...A HIGH IGNITION HAZARD EXISTS...ESPECIALLY WITH SWORDGRASSES. TRADE WINDS ARE EXPECTED TO INCREASE TODAY AND CONTINUE THROUGH SATURDAY. SPEEDS WILL RANGE BETWEEN 16 AND 22 MPH ALONG WITH GUSTS TO 28 MPH...MAINLY IN THE AFTERNOON HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HENDRICKS
2 follow-up statements
000 WWMY80 PGUM 300047 RFWMY RED FLAG WARNING NATIONAL WEATHER SERVICE TIYAN GU 1047 AM LST FRI MAR 30 2007 GUZ001-310800- /X.CON.PGUM.FW.W.0003.000000T0000Z-070331T0800Z/ GUAM- 1047 AM LST FRI MAR 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM LST SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM LST SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF FRESH TO STRONG TRADE WINDS...LOW AFTERNOON RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE KEETCH-BYRAM DROUGHT INDEX CONTINUES TO RISE THROUGH THE EXTREME FIRE DANGER CATEGORY...INDICATING PERSISTENT DRY CONDITIONS FOR GUAM. WITH 10-HOUR FUEL MOISTURE READINGS BELOW 10...A HIGH IGNITION HAZARD EXISTS...ESPECIALLY WITH SWORDGRASSES. TRADE WINDS ARE EXPECTED TO INCREASE TODAY AND CONTINUE THROUGH SATURDAY. SPEEDS WILL RANGE BETWEEN 16 AND 22 MPH ALONG WITH GUSTS TO 28 MPH...MAINLY IN THE AFTERNOON HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWMY80 PGUM 310100 RFWMY RED FLAG WARNING NATIONAL WEATHER SERVICE TIYAN GU 1100 AM LST SAT MAR 31 2007 GUZ001-010800- /X.EXT.PGUM.FW.W.0003.000000T0000Z-070401T0800Z/ GUAM- 1100 AM LST SAT MAR 31 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM LST SUNDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM LST SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF FRESH TO STRONG TRADE WINDS...LOW AFTERNOON RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE KEETCH-BYRAM DROUGHT INDEX CONTINUES TO RISE THROUGH THE EXTREME FIRE DANGER CATEGORY...INDICATING PERSISTENT DRY CONDITIONS FOR GUAM. WITH 10-HOUR FUEL MOISTURE READINGS BELOW 10...A HIGH IGNITION HAZARD EXISTS...ESPECIALLY WITH SWORDGRASSES. TRADE WINDS ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS TODAY AND CONTINUE THROUGH AT LEAST SUNDAY. SPEEDS WILL RANGE BETWEEN 16 AND 22 MPH ALONG WITH GUSTS TO 28 MPH...MAINLY IN THE AFTERNOON HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:55 PM CDT, 12 hours 55 minutes earlier.
Area forecast discussion, Mar 28, 11:55 PM CDT, 12 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 255 PM LST THU MAR 29 2007 .SYNOPSIS... DRY CONDITIONS CONTINUE TO BE THE ONLY NEAR-TERM WEATHER FEATURE AFFECTING THE MARIANAS. AVERAGE TRADE WINDS HAVE INCREASED A FEW KNOTS TODAY NECESSITATING THE ISSUANCE OF A FIRE WEATHER WATCH FOR GUAM. DOPPLER APPEARS A BIT MORE ACTIVE WITH A FEW MORE SHOWERS MOVING ACROSS THE SOUTHERN TWO ZONES DURING THE AFTERNOON HOURS. 00Z SOUNDING IS ALMOST IDENTICAL TO YESTERDAYS VERSION WITH A SLIGHT BACKING OF WINDS NOTED AT MID LEVELS. && .DISCUSSION... GFS INITIALIZED WELL WITH 92W CIRCULATION AND CONVECTION SOUTH OF POHNPEI. HOWEVER...AT 60 HOURS GFS DEVELOPS A DOUBLE-BARREL LOW BETWEEN CHUUK AND POHNPEI WHICH MAY BE THE CAUSE FOR ITS DIFFERENCES WITH ECMWF AND NOGAPS. THEREFORE...PREFER THE LATTER TWO MODELS INTERPRETATIONS. && .FIRE WEATHER... TRADE WINDS HAVE INCREASED TO JUST BELOW WARNING CRITERIA...BUT MODELS SUGGEST A FURTHER SLIGHT INCREASE OVER THE NEXT TWO DAYS. A RED FLAG WARNING IS A REAL POSSIBILITY FOR FRIDAY AND ESPECIALLY SATURDAY AS PRESSURE GRADIENT TIGHTENS. && .TROPICAL SYSTEMS... MOST MODELS SHOW FURTHER DEVELOPMENT OF 92W SOUTH OF POHNPEI WITH VARYING DIVERGENT TRACKS...MOST NOTABLY GFS CONTINUES TO MOVE IT EAST OF THE MARIANAS AND ECMWF AND NOGAPS MOVE IT SOUTH OF GUAM. THEREFORE...CONFIDENCE IS LOW AS IT IS STILL TOO EARLY TO BUY INTO EITHER SCENARIO ATTM. WILL CONTINUE TO MASSAGE WIND GRIDS TO AVOID INTRODUCING IT INTO THE FORECAST FOR AT LEAST ANOTHER DAY OR SO. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR GUZ001. MARIANAS WATERS...NONE. && MARN
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:53 PM CDT | Fire Weather Watch | GUM | 15 hr |
Nearby
Red Flag Warnings in Guam, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.